Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

My opinions on what to do - Effexor Withdrawal

Posted by thinkingitover on August 15, 2008, at 16:43:07

In reply to Re: Effexor withdrawal - Please Help! dancingstar, posted by Effexor F/X on July 1, 2008, at 18:49:11

I remember Effexor withdrawal very "fondly"... It was absolute torture. In essence, I am going to say something that alot of people wouldn't. I am appreciative of the experience (you read correctly). I certainly wasn't happy to have had the experience, but it gave me insight on what was important and what was not... hence I appreciate that I had it.

Ironically, I've made the choice to go back on it 5 yrs later, armed with an understanding. Should I have to withdraw from it again, I will use my knowledge acquired to make it a less painful experience.

Here's my personal view of withdrawals (I'm not a doc, so talk to yours! These are opinions)

1) DON'T take the sprinkles out of the XR capsules when withdrawing. That's not a good withdrawal method. Who knows how much of it is filler, or how how much of it is coated with what, or what is what for that matter!? The bottom line, we don't know and we're not docs. I'd ask the doc for immediate release Effexor and taper down by pill splitting. I think that this was single handedly the BIGGEST mistake I made in my withdrawals...Playing doctor and messing with the capsules.

2) Immediately go onto something else post taper or do a supervised a cross taper with your doctor... like prozac, zoloft, celexa... a TCA... something...ANYTHING but effexor and then nothing. Being med free may be gold ideal for some people and that is certainly their choice. However, feeling so awful you are incapitated is not acceptable either. If a person wants to be med free, I 'd say be patient and at least wait until you're over the effexor withdrawals and able to taper more easily off of something else!

3) Monitor your symptoms (emotional and physical) and why you think you are feeling a cetain way, but don;t diagnose yourself (That can make our heads spin). We all know the obvious stuff with SSRI/SNRI withdrawls.. but what about how you feel emotionally each day? Have your stress levels gone up for example, or is there new stuff going on? Journal to see "what's up" in your mind. Are your thoughts becoming more negative and pessimistic, or more optimistic? Are you reacting to your environment? If Effexor was helping with a complicated job situation, or daily stress for someone with GAD for example.... what's going to happen? Stress is stress and meds DO help. You should "see" how it effected you.

4) Have a counselor or therapist and see them regularly!

5) See or contact your PDOC during the taper... describe side effects, how you feel emotionally, etc... Some people may disagree with this, but hey... it's probably something you should at least try to do.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


[846454]

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:thinkingitover thread:1016
URL: http://www.dr-bob.org/babble/20080814/msgs/846454.html